MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 663G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and the following was obtained: the suture strand broke when dr tried to tie a stitch.Was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? is the device available to be returned for evaluation? if so, please provide the status of the return product, and any available tracking information.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and a suture was used.During surgery, the suture strand broke when the doctor tried to tie a stitch.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: lot mhp847.Device is available and it will be shipped for testing, waybill will be provided as soon as it is shipped.
 
Additional Manufacturer Narrative
(b)(4).An empty labeled winding former and a needle-suture piece of product code 663, lot mhp847 were returned for analysis.During the visual inspection of the opened sample (needle/suture piece), the swage and attachment area were noted to be as expected.However, marks on the body needle and the end of the suture cut that appears to be by the use of a surgical instrument could be observed.In addition, a functional test was performed and the tensile strength force was above the minimum requirement.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.

Brand Name
ETHILON SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8394254
Report Number2210968-2019-79287
Device Sequence Number2926007
Product Code GAR
UDI-Device Identifier10705031007772
UDI-Public10705031007772
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number663G
Device Lot NumberMHP847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/12/2019
04/08/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/03/2019
05/03/2019
Patient Sequence Number1